Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 10, 2015, 4:13 PM CDT for Jefferson County, Alabama. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 10, 2015, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:14 PM CDT | FLASH FLOOD | Homewood, AL | A FEW STREETS ARE BEING CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1473 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308
WGUS54 KBMX 102113
FFWBMX
ALC073-102315-
/O.NEW.KBMX.FF.W.0010.150710T2113Z-150710T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
* UNTIL 615 PM CDT
* AT 413 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...BESSEMER...HOMEWOOD...MOUNTAIN
BROOK...TRUSSVILLE...HUEYTOWN...IRONDALE...LEEDS...FAIRFIELD...
FULTONDALE...PLEASANT GROVE...TARRANT...MIDFIELD...ADAMSVILLE...
BRIGHTON...LIPSCOMB...SYLVAN SPRINGS...MULGA AND MAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3349 8659 3341 8695 3353 8703 3360 8690
3360 8659
$$
75What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:55 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT FRI JUL 10 2015 .DISCUSSION... A CONTINUED HOT AND MOSTLY DRY PATTERN FOR SEVERAL MORE DAYS. LITTLE CHANGES NEEDED TO THIS UPDATE AS UPPER RIDGING SLOWLY RETROGRADES ACROSS THE DEEP SOUTH. WE ARE SEEING A NARROW CONVERGENCE ZONE OVER THE MIDDLE OF THE STATE TODAY. HARD TO FIND THIS FEATURE TOMORROW BUT WILL NOT RULE OUT AN ISOLATED SHOWER/STORM. THAT IS BASICALLY THE FORECAST FOR THE NEXT SEVEN DAYS...THE CENTER OF THE UPPER RIDGING WILL SLOWLY POSITION ITSELF TO THE WEST WITH ISOLATED THUNDERSTORMS AND HIGHS IN THE MID 90S. EASTERN ALABAMA MAY BE JUST FAR ENOUGH FROM THE RIDGE CENTER TO WARRANT SLIGHTLY HIGHER RAIN CHANCES. IT APPEARS THERE IS AN ABOVE AVERAGE CHANCE OF REMAINING HOT AND DRY THROUGH THE DAY 8 TO 12 RANGE AS WELL. 88 && .AVIATION... 18Z TAF DISCUSSION. THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG A WEST TO EAST LINE FROM TUSCALOOSA TO CALERA TO ROANOKE. INCLUDED VCTS IN PREVAILING AT ALL TERMINALS EXCEPT MGM AND TOI. GIVEN CURRENT RADAR TRENDS...INCLUDED A TEMPO AT TCL AND EET FOR TSRA. THUNDERSTORMS WILL CAUSE BRIEF REDUCTIONS IN VIS AND WIND GUSTS TO AT LEAST 20KTS. CHANCE OF TS IS NOT AS HIGH AT MGM AND TOI...AND WILL NOT MENTION AT THIS TIME FOR THOSE TWO TERMINALS. FOG DEVELOPMENT TONIGHT WILL LIKELY BE DICTATED BY RAINFALL THIS AFTERNOON...AND WILL WAIT FOR TRENDS BEFORE INCLUDING IN VIS REDUCTIONS OVERNIGHT. 14 && .FIRE WEATHER... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL CREATE LIGHT WINDS AND ABOVE NORMAL TEMPERATURES FOR THE NEXT FEW DAYS. ONLY ISOLATED TO SCATTERED AFTERNOON STORMS ARE EXPECTED EACH AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 93 72 94 74 / 10 20 10 20 10 ANNISTON 72 93 73 94 73 / 10 20 10 20 10 BIRMINGHAM 75 94 75 95 76 / 10 20 10 20 10 TUSCALOOSA 74 96 75 97 75 / 10 20 10 10 0 CALERA 73 94 74 95 74 / 10 20 10 10 10 AUBURN 73 92 73 93 74 / 10 20 10 20 10 MONTGOMERY 74 95 75 96 76 / 10 20 10 10 10 TROY 73 95 75 96 74 / 10 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 3:31 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 AM CDT FRI JUL 10 2015 ALZ011>015-017>050-111145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 331 AM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT TEMPERATURES COMBINED WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDICES NEAR 105 DEGREES DURING THE AFTERNOON FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 3:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT FRI JUL 10 2015
ALZ023-102130-
TUSCALOOSA AL-
342 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA COUNTY
UNTIL 430 PM CDT...
AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAMANTHA...OR 12 MILES NORTH OF HOLT...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAMANTHA...BANKHEAD LOCK AND DAM...BINION CREEK LANDING...HIGHWAY 69
BRIDGE...WINDHAM SPRINGS...WILEY...WHITSON...LAKE NICOL AND LAKE
TUSCALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3361 8763 3360 8737 3359 8737 3359 8732
3352 8732 3351 8729 3349 8731 3349 8733
3347 8734 3346 8733 3331 8745 3339 8764
TIME...MOT...LOC 2042Z 206DEG 9KT 3342 8751
75Local storm report, Jul 10, 3:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTEVALLO 33.10N 86.86W
07/10/2015 E0.25 INCH SHELBY AL PUBLIC
&&
LINHARESLocal storm report, Jul 10, 3:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG HOMEWOOD 33.46N 86.81W
07/10/2015 JEFFERSON AL BROADCAST MEDIA
A FEW SPORADIC TREES DOWN WINDS ESTIMATED AROUND 45 MPH.
&&
LINHARESLocal storm report, Jul 10, 4:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BIRMINGHAM 33.53N 86.80W
07/10/2015 E0.50 INCH JEFFERSON AL PUBLIC
&&
LINHARESSpecial weather statement, Jul 10, 4:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT FRI JUL 10 2015
ALZ027-036-102145-
TALLADEGA AL-COOSA AL-
403 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
NORTHEASTERN COOSA COUNTIES UNTIL 445 PM CDT...
AT 402 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SYLACAUGA...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WEOGUFKA...STEWARTVILLE...FAYETTEVILLE...
SYCAMORE...ALPINE...UNITY...BENTLEYVILLE...HANOVER...WINTERBORO...
MORIAH...STRICKLAND CROSSROADS...OVERBROOK...MIGNON...GANTTS
QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND VARNONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3290 8636 3325 8643 3328 8644 3327 8640
3329 8636 3333 8636 3340 8614 3320 8613
3320 8617 3311 8618 3310 8613 3296 8612
TIME...MOT...LOC 2102Z 176DEG 10KT 3322 8630
75Local storm report, Jul 10, 4:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT FRI JUL 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL HOMEWOOD 33.46N 86.81W
07/10/2015 E0.88 INCH JEFFERSON AL PUBLIC
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:44 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
| Jul 10, 3:10 PM CDT | Special Weather Statement | BMX | Pickens | 50 min |
| Jul 10, 3:12 PM CDT | Special Weather Statement | BMX | Shelby | 48 min |
| Jul 10, 3:41 PM CDT | Special Weather Statement | BMX | Jefferson | 49 min |
| Jul 10, 3:42 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 48 min |
| Jul 10, 4:03 PM CDT | Special Weather Statement | BMX | Coosa, Talladega | 42 min |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.